What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 27, 3:07 PM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 27, 3:07 PM EST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
407 PM EDT Mon Aug 27 2018
.NEAR TERM [Through Tonight]...
Outflow from the earlier MCS in western Apalachee Bay has helped to
initiate new convection across the Florida panhandle and western Big
Bend. All activity is moving to the northwest with the steering flow
from the southeast. Convection will slowly diminish this evening
with patchy fog and low clouds possible by daybreak. Lows will be
in the lower to mid 70s.
.SHORT TERM [Tuesday Through Wednesday Night]...
Surface through mid-level ridging will prevail through mid-week,
with most forcing coming along the seabreeze fronts. The
southeasterly flow regime will favor early afternoon development
over north Florida, spreading into southeast Alabama late in the
afternoon. In addition to the seabreezes, a ribbon of +PV that was
stretched around the eastern periphery of the upper ridge, will
wrap into the southeast on the southern edge of the ridge. This
may provide some extra forcing for more numerous storms than
normal. PoPs will generally be 40-60%, with highs in the low 90s.
.LONG TERM [Thursday Through Monday]...
Deep layer ridging, seabreeze convection, and highs in the low 90s
will be the story through the extended range.
&&
.AVIATION [Through 18Z Tuesday]...
Showers and thunderstorms are increasing across the Florida
panhandle and spreading rapidly northwestward. Went with VCTS for
all but ABY. Winds will be light and occasionally variable outside
of convection. Brief periods of MVFR/IFR conditions can be expected
should a storm directly impact TAF sites.
&&
.MARINE...
Light southeast winds and low seas are forecast each afternoon,
with slight enhancements (below headline levels) each night.
Scattered storms will be most likely in the morning hours.
&&
.FIRE WEATHER...
No red flag concerns are anticipated, although low dispersion values
will persist for the next several days.
&&
.HYDROLOGY...
Although individual storms are expected to produce heavy rainfall
rates for the next several days, the scattered nature of these
storms will prevent a large-scale threat for flooding. Localized
flooding will be possible however, especially in low-lying areas
with poor drainage.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 91 73 89 73 / 20 50 30 40 20
Panama City 75 90 75 88 75 / 10 50 20 50 20
Dothan 72 90 72 88 72 / 20 40 20 50 20
Albany 73 91 73 89 73 / 20 40 20 50 20
Valdosta 73 90 72 90 73 / 20 60 20 50 30
Cross City 74 91 73 91 74 / 20 60 20 50 30
Apalachicola 77 88 77 87 76 / 30 40 30 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Barry
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Barry
MARINE...Harrigan
FIRE WEATHER...Humphreys
HYDROLOGY...Scholl
In the hours before
Special weather statement, Aug 27, 3:01 PM EST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
301 PM CDT MON AUG 27 2018
FLZ007-008-108-272030-
Central Walton FL-South Walton FL-North Walton FL-
301 PM CDT MON AUG 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WALTON COUNTY UNTIL
330 PM CDT...
At 300 PM CDT, Doppler radar was tracking a strong thunderstorm over
Eglin Air Force Base, or 9 miles southwest of De Funiak Springs,
moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Eglin Air Force Base, New Home, Portland, Pleasant Ridge, De Funiak
Spring Airport and Mossy Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3077 8639 3073 8614 3049 8617 3049 8620
3050 8620 3049 8623 3052 8639
TIME...MOT...LOC 2000Z 099DEG 13KT 3064 8625
33-LFSpecial weather statement, Aug 27, 3:19 PM EST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
419 PM EDT MON AUG 27 2018
FLZ012-112-272100-
Coastal Bay FL-Inland Bay FL-
419 PM EDT MON AUG 27 2018
...SPECIAL WEATHER STATEMENT...
At 419 PM EDT/319 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Callaway, moving west at 5 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Tyndall
Air Force Base, Parker, Magnolia Beach, Cedar Grove, Dirego Park,
Beacon Beach, Bay Harbor, College Station, Bayou George,
Brannonville, Millville and Majette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3025 8576 3030 8541 3017 8539 3007 8539
2998 8566 3001 8570
TIME...MOT...LOC 2019Z 079DEG 6KT 3013 8549
33-LFSpecial weather statement, Aug 27, 3:49 PM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
449 PM EDT MON AUG 27 2018
FLZ007>010-012-112-272130-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
North Walton FL-Washington FL-
449 PM EDT MON AUG 27 2018
...SPECIAL WEATHER STATEMENT...
At 449 PM EDT/349 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles northeast of Vernon
to 20 miles south of Chipley to 14 miles northeast of Hiland Park to
near Lynn Haven. Movement was west at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Lynn Haven, Panama City Beach, Vernon, Live Oak, Ponce De Leon,
Wausau, Westville, Ebro, Hinsons Crossroads, Southport, Whitehead
Crossroads, Singer Road, Gulf Resort Beach, Camp Flowers, Holmes
Valley, Gainer Spring, Millers Ferry, Bennett, Sunnyside and Porter
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3078 8610 3073 8559 3048 8547 3038 8544
3028 8548 3020 8596 3020 8603 3027 8598
3027 8596 3028 8598 3036 8592 3047 8594
TIME...MOT...LOC 2049Z 088DEG 17KT 3067 8562 3048 8553 3038 8550 3029
8557
33-LFSpecial weather statement, Aug 27, 4:52 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
452 PM CDT MON AUG 27 2018
FLZ010-011-272230-
Jackson FL-Washington FL-
452 PM CDT MON AUG 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 530 PM CDT...
At 452 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marianna, moving west at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Chipley, Graceville, Marianna, Cottondale, Alford, Campbellton,
Richter Crossroads, Jacob City, Chipley Municipal Airport,
Kynesville, Blue Spring, Steele City, Simsville, Cottondale Airport,
Jacobs, Browntown and Bahoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 8563 3074 8562 3077 8562 3080 8560
3081 8560 3093 8555 3094 8553 3098 8553
3100 8550 3100 8545 3078 8512 3063 8517
3073 8564
TIME...MOT...LOC 2152Z 109DEG 13KT 3077 8521
33-LF